Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 422, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 19, 2009, 11:57 PM CDT for 4 counties in Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2009, 11:57 PM CDT (04:57 UTC)
- Expired
- Aug 20, 2009, 12:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 71 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 8:48 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 5.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4299 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 480 m²/s²
- Significant tornado parameter
- 11.7
- Supercell composite
- 52.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 11:50 PM CDT, 7 minutes earlier.
Area forecast discussion, Aug 19, 11:50 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1150 PM CDT WED AUG 19 2009 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. STRONGEST THUNDERSTORMS CURRENTLY REMAIN NORTH OF THE TAF SITES...ALTHOUGH A BATCH OF STORMS ACROSS CENTRAL OKLAHOMA COULD BEGIN TO IMPACT THE KTUL/KRVS TAF SITES AROUND 07Z. THERE STILL REMAINS THE POSSIBILITY OF A LARGER COMPLEX OF STORMS DEVELOPING ACROSS NORTHEAST OKLAHOMA INTO NORTHWEST ARKANASAS INTO THE OVERNIGHT HOURS...WITH THE ACTIVITY PUSHING TO THE SOUTHEAST. MVFR/IFR CONDITIONS LIKELY IN AND NEAR STORMS. && .PREV DISCUSSION... /ISSUED 916 PM CDT WED AUG 19 2009/ ..UPDATE... DISCUSSION... SEVERE THUNDERSTORMS HAVE DEVELOPED IN KANSAS AND HAVE HUGGED THE OKLAHOMA BORDER OVER THE PAST COUPLE OF HOURS. HAVE ADJUSTED POPS AND WEATHER IN THE FORECAST AND SENT OUT UPDATED PRODUCTS INCORPORATING THE LATEST FORECAST INFORMATION AND CURRENT WATCHES. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...18
Hazardous weather outlook, Aug 19, 4:43 PM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 443 PM CDT WED AUG 19 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 442 PM CDT WED AUG 19 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA WEST OF HIGHWAY 75. ONSET...LATE THIS EVENING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...LATE THIS EVENING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...LATE THIS EVENING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...LATE THIS EVENING. DISCUSSION... A VERY MOIST AND UNSTABLE AIR MASS CONTINUES TO RESIDE ACROSS THE REGION THIS EVENING. SEVERAL OUTFLOW BOUNDARIES LIE ACROSS THE REGION FROM EARLIER THUNDERSTORMS... AND THESE MAY BE THE FOCUS FOR ADDITIONAL CONVECTIVE DEVELOPMENT THIS EVENING. HOWEVER... THE MAIN ACTIVITY SHOULD BE IN ASSOCIATION WITH A COLD FRONT THAT WILL ENTER THE REGION AFTER MIDNIGHT. SEVERE WEATHER IS LIKELY ACROSS MUCH OF THE AREA OVERNIGHT... INCLUDING THE THREAT FOR TORNADOES... PARTICULARLY IN NORTHEASTERN OKLAHOMA DURING THE EARLY STAGES OF THUNDERSTORM DEVELOPMENT. EARLY DISCREET CELLS MAY EVOLVE INTO ONE OR MORE LARGE THUNDERSTORM COMPLEXES AS THE EVENT PROGRESSES... WITH LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS. IN ADDITION TO THE WIND AND HAIL THREAT... THERE WILL BE THE POSSIBILITY OF VERY HEAVY RAINFALL AND AN ASSOCIATED FLASH FLOODING THREAT. MANY AREAS HAVE RECEIVED SUBSTANTIAL RAINFALL OVER THE PAST COUPLE OF DAYS. THESE AREAS WILL BE THE MOST SUSCEPTIBLE TO FLOODING AS THE GROUND IS ALREADY SATURATED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...SEVERE THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... SEVERE WEATHER IS LIKELY TO BE ONGOING ACROSS MUCH OF THE AREA THURSDAY MORNING AS THE COLD FRONT CONTINUES TO SWEEP ACROSS THE REGION. AS THE FRONT SLOWS DURING THE DAY... ANOTHER ROUND OF STRONG THUNDERSTORMS IS POSSIBLE THURSDAY AFTERNOON IN THE VICINITY OF THE FRONT... WHICH IS EXPECTED TO STILL BE LOCATED IN SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. AFTER THE FRONT FINALLY EXITS THE REGION LATE THURSDAY... A MUCH COOLER AND DRIER AIR MASS WILL BE PRESENT. TRANQUIL WEATHER WILL THEN PREVAIL THROUGHOUT THE REMAINDER OF THE FORECAST PERIOD. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 19, 9:20 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
920 PM CDT WED AUG 19 2009
OKZ055>057-200245-
CRAIG OK-NOWATA OK-WASHINGTON OK-
920 PM CDT WED AUG 19 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CRAIG...NORTHERN NOWATA AND WASHINGTON
AT 915 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES NORTH OF WANN...MOVING EAST SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...LENAPAH...WANN AND HOLLOW.
THIS IS A SEVERE THUNDERSTORM THAT IS MOVING ACROSS SOUTHERN KANSAS
AND WILL BE MOVING VERY CLOSE TO THE OKLAHOMA STATE LINE THROUGH 10
PM. IF THE STORM INCREASES IN FORWARD SPEED...OR TURNS MORE TO THE
SOUTHEAST A WARNING WILL LIKELY BE REQUIRED FOR PORTIONS OF NOWATA
AND CRAIG COUNTIES.
THIS STORM IS ALSO PRODUCING OUTFLOW WINDS THAT HAVE ALREADY ENTERED
FAR NORTHERN WASHINGTON COUNTY AND FAR NORTHWEST NOWATA COUNTY.
WIND GUSTS UP TO 40 MPH MAY BE EXPECTED INTO NORTHERN OKLAHOMA AHEAD
OF THE STORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3686 9523 3684 9587 3699 9596 3699 9528
TIME...MOT...LOC 0215Z 287DEG 25KT 3706 9580Local storm report, Aug 19, 10:48 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1048 PM CDT WED AUG 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM HAIL MIAMI 36.87N 94.88W
08/19/2009 E1.50 INCH OTTAWA OK LAW ENFORCEMENT
&&
KDJLocal storm report, Aug 19, 10:51 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1051 PM CDT WED AUG 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM HAIL COMMERCE 36.93N 94.87W
08/19/2009 E0.88 INCH OTTAWA OK PUBLIC
&&
JDSLocal storm report, Aug 19, 10:52 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1052 PM CDT WED AUG 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM HAIL QUAPAW 36.95N 94.79W
08/19/2009 E1.75 INCH OTTAWA OK PUBLIC
1046 PM TSTM WND GST QUAPAW 36.95N 94.79W
08/19/2009 E70 MPH OTTAWA OK PUBLIC
&&
KDJLocal storm report, Aug 19, 11:12 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1112 PM CDT WED AUG 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 2 E PEORIA 36.92N 94.63W
08/19/2009 E0.88 INCH OTTAWA OK PUBLIC
&&
JDSSpecial weather statement, Aug 19, 11:48 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1148 PM CDT WED AUG 19 2009
OKZ054-059-064-200530-
CREEK OK-OSAGE OK-PAWNEE OK-
1148 PM CDT WED AUG 19 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OSAGE...NORTHWESTERN CREEK AND PAWNEE
AT 1148 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF MARAMEC...MOVING EAST AT 45 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OSAGE...JENNINGS...
TERLTON...HALLETT...MARAMEC...CLEVELAND...OILTON...SILVER CITY AND
MANNFORD.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3640 9641 3607 9628 3607 9663 3616 9664
3616 9681 3617 9682 3625 9683 3625 9691
3627 9692
TIME...MOT...LOC 0448Z 263DEG 37KT 3616 9684The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:20 PM CDT | Special Weather Statement | TSA | Nowata | 25 min |
| Aug 19, 9:31 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 44 min |
| Aug 19, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 62 min |
| Aug 19, 10:35 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 40 min |
| Aug 19, 11:48 PM CDT | Special Weather Statement | TSA | Pawnee | 42 min |
| Aug 20, 12:10 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 36 min |
| Aug 20, 12:37 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Tulsa, Washington | 23 min |
| Aug 20, 12:50 AM CDT | Special Weather Statement | TSA | Nowata | 40 min |
| Aug 20, 12:54 AM CDT | Special Weather Statement | TSA | Creek | 51 min |
| Aug 20, 12:58 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers, Tulsa | 36 min |
| Aug 20, 1:05 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 40 min |
| Aug 20, 1:07 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 38 min |
| Aug 20, 1:29 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 31 min |
| Aug 20, 1:39 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee, Wagoner | 35 min |
| Aug 20, 1:52 AM CDT | Special Weather Statement | TSA | Craig, Nowata | 23 min |
| Aug 20, 1:58 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Ottawa | 62 min |
| Aug 20, 1:59 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Nowata, Ottawa | 46 min |
| Aug 20, 2:23 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 45 min |
| Aug 20, 2:24 AM CDT | Special Weather Statement | TSA | Wagoner | 36 min |
| Aug 20, 2:43 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 34 min |
| Aug 20, 2:56 AM CDT | Special Weather Statement | TSA | Tulsa | 34 min |
| Aug 20, 4:10 AM CDT | Special Weather Statement | TSA | Cherokee, Wagoner | 35 min |
| Aug 20, 4:47 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Wagoner | 58 min |
| Aug 20, 5:12 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Wagoner | 63 min |
| Aug 20, 5:39 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 66 min |
| Aug 20, 6:43 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Muskogee, Pittsburg, Sequoyah | 62 min |
| Aug 20, 7:26 AM CDT | Areal Flood Advisory | TSA | Adair, Haskell, Latimer, LeFlore, McIntosh, Muskogee and 2 more | 2 hr |
| Aug 20, 8:02 AM CDT | Areal Flood Advisory | TSA | Cherokee, Creek, Mayes, Okmulgee, Rogers, Tulsa and 1 more | 3 hr |
| Aug 20, 8:48 AM CDT | River Flood Warning | TSA | Ottawa | 50 hr |
| Aug 20, 8:48 AM CDT | River Flood Warning | TSA | Ottawa | 14 hr |
| Aug 20, 8:50 AM CDT | Flash Flood Warning | TSA | LeFlore | 5 hr |
| Aug 20, 9:34 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, McIntosh, Muskogee, Pittsburg | 116 min |
| Aug 20, 9:47 AM CDT | Flash Flood Warning | TSA | Haskell | 4 hr |
| Aug 20, 9:59 AM CDT | Flash Flood Warning | TSA | Pittsburg | 4 hr |
| Aug 20, 2:57 PM CDT | Special Weather Statement | TSA | Pittsburg | 48 min |
| Aug 20, 3:14 PM CDT | Special Weather Statement | TSA | Haskell | 46 min |
| Aug 20, 3:19 PM CDT | Special Weather Statement | TSA | Pittsburg | 41 min |
| Aug 20, 4:03 PM CDT | Special Weather Statement | TSA | Pittsburg | 42 min |
| Aug 20, 12:18 AM CDT | Special Weather Statement | TSA | Carroll | 57 min |
| Aug 20, 3:03 AM CDT | Severe Thunderstorm Warning | TSA | Benton | 57 min |
| Aug 20, 3:25 AM CDT | Special Weather Statement | TSA | Carroll, Madison | 65 min |
| Aug 20, 3:31 AM CDT | Tornado Warning | TSA | Benton | 29 min |
| Aug 20, 4:00 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 9 min |
| Aug 20, 6:17 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 58 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.